MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN CEM HO FEM COMP SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. SYN CEM HO FEM COMP SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71316211
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr procedure, an expired implant was opened and cemented in place.By the time it was realized, it was too late to use a new implant.There were no delays in the procedure and no patient injuries reported.There is no medical or surgical intervention planned.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The stem remains implanted.The stem was manufactured in 2009.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Expiration info was verified to be correct.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Potential probable causes that could contribute to the reported event have been identified as user error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
SYN CEM HO FEM COMP SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9517211
Report Number1020279-2019-04590
Device Sequence Number438519
Product Code JDI
UDI-Device Identifier03596010410573
UDI-Public03596010410573
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2019
Device Model Number71316211
Device Catalogue Number71316211
Device Lot Number09KM10260B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer02/15/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1